Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2017, 6:59 PM CDT for Haywood County, Tipton County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2017, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 14, 2017, 9:25 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 24 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:20 PM CDT | FLASH FLOOD | 5 Ene Atoka, TN | WATER COVERING ROADS IN KELLY CORNER SUBDIVISION EAST OF HIGHWAY 14 IN TIPTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 12.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WGUS54 KMEG 142359
FFWMEG
TNC075-167-150200-
/O.NEW.KMEG.FF.W.0057.170714T2359Z-170715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
659 PM CDT FRI JUL 14 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Tipton County in western Tennessee...
Southwestern Haywood County in western Tennessee...
* Until 900 PM CDT
* At 658 PM CDT...Doppler Radar estimates 1 to 2 inches of rain has
occurred in the past 30 minutes. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Covington, Munford, Brighton, Atoka, Mason, Stanton, Egypt, Cotton
Lake, Canaan Grove, Keeling, Gainesville, Tabernacle, Clopton,
Idaville, Crosstown, Akins Corner and Meux Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3554 8938 3540 8936 3540 8958 3539 8970
3541 8971 3540 8973 3540 8977 3539 8978
3539 8981 3554 8978
$$4 follow-up statements
481
WGUS74 KMEG 150106
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
806 PM CDT FRI JUL 14 2017
TNC075-167-150200-
/O.CON.KMEG.FF.W.0057.000000T0000Z-170715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-Haywood TN-
806 PM CDT FRI JUL 14 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN TIPTON AND SOUTHWESTERN HAYWOOD COUNTIES...
At 805 PM CDT,Doppler Radar indicated light to moderate rain over
the warning area.
Although the heavy rain that prompted the warning has diminished,
runoff from the earlier rain will continue the flood threat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3554 8938 3540 8936 3540 8958 3539 8970
3541 8971 3540 8973 3540 8977 3539 8978
3539 8981 3554 8978
$$
WOODALL294
WGUS74 KMEG 150106 RRA
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
806 PM CDT FRI JUL 14 2017
TNC075-150116-
/O.CAN.KMEG.FF.W.0057.000000T0000Z-170715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haywood TN-
806 PM CDT FRI JUL 14 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HAYWOOD COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3554 8947 3540 8947 3540 8956 3539 8970
3541 8970 3541 8973 3540 8973 3540 8977
3539 8978 3539 8981 3554 8978
$$
TNC167-150200-
/O.CON.KMEG.FF.W.0057.000000T0000Z-170715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-
806 PM CDT FRI JUL 14 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN TIPTON COUNTY...
At 806 PM CDT,Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional half of an inch over the next hour.
Some locations that will experience flooding include...
Covington, Munford, Brighton, Atoka, Mason, Egypt, Cotton Lake,
Canaan Grove, Gainesville, Tabernacle, Clopton, Idaville, Crosstown,
Akins Corner and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3554 8947 3540 8947 3540 8956 3539 8970
3541 8970 3541 8973 3540 8973 3540 8977
3539 8978 3539 8981 3554 8978
$$268
WGUS54 KMEG 150145
FFWMEG
TNC167-150300-
/O.EXT.KMEG.FF.W.0057.000000T0000Z-170715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
845 PM CDT FRI JUL 14 2017
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Southeastern Tipton County in western Tennessee...
* Until 1000 PM CDT
* At 844 PM CDT...Doppler Radar estimates up to 4 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional half inch of rain through 10pm.
* Some locations that will experience flooding include...
Covington, Munford, Brighton, Atoka, Mason, Egypt, Cotton Lake,
Canaan Grove, Gainesville, Tabernacle, Clopton, Idaville,
Crosstown, Akins Corner and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3554 8947 3540 8947 3540 8956 3539 8970
3541 8970 3541 8973 3540 8973 3540 8977
3539 8978 3539 8981 3554 8978
$$401
WGUS74 KMEG 150225
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
925 PM CDT FRI JUL 14 2017
TNC167-150235-
/O.CAN.KMEG.FF.W.0057.000000T0000Z-170715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-
925 PM CDT FRI JUL 14 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TIPTON COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3554 8947 3540 8947 3540 8956 3539 8970
3541 8970 3541 8973 3540 8973 3540 8977
3539 8978 3539 8981 3554 8978
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:38 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 14, 6:38 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Memphis TN 638 PM CDT Fri Jul 14 2017 .UPDATE... Updated for 00Z Aviation Discussion. && .PREV DISCUSSION... /issued 333 PM CDT Fri Jul 14 2017/ Showers and thunderstorms are ongoing this afternoon, mostly across W TN, the MO Boot Heel, and E AR. This activity will continue through the evening as a cold front, currently located just to the north of the FA, moves south. Temperatures are generally in the lower 90s this afternoon. Chances for showers and thunderstorms will continue overnight and into Saturday as the front moves south. Enough instability will be present tonight into Saturday, around 2000 J/KG CAPE, that a few storms could be strong to severe. Given the lack of shear and high PWAT values over 2.00", damaging winds and heavy rainfall will be the primary threats with these storms. By Saturday afternoon the front should be just south of I-40, shifting the best chances for convection to those areas. Afternoon highs will be a couple of degrees cooler on Saturday given the front and consequent cloud cover. By Sunday the front slows and begins to wash out over north Mississippi, with greatest POPs contained there as a result. A ridge of high pressure currently situated over much of the western CONUS begins to build into the region late Sunday and into Monday, initiating a more dry and warm week for the region. Highs will generally be in the lower 90s for much of next week. Have only included slight POPs across extreme southern portions of the FA at best next week, and this could even trend drier as the upper ridge centers over the region by next weekend. ZDM && .AVIATION... 00Z TAFs TSRA/SHRA with numerous outflow boundaries continue across the Mid- South early this evening. Will keep VCTS at all sites through 02- 03Z, with TEMPO TSRA at KMEM/KJBR/KTUP as well as boundaries intersect. Weak front should move through the area overnight, with light NE surface winds behind the front. Guidance still suggesting some MVFR cigs and vsby reductions with BR after midnight, will keep mention of these with TEMPO groups around 09-13Z. GW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 14, 4:18 AM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 418 AM CDT Fri Jul 14 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 418 AM CDT Fri Jul 14 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across the Mid-South this afternoon. The greatest potential for severe weather will be along and north of Interstate 40. Damaging winds and localized heavy rainfall will be possible with some of these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong thunderstorms will be possible on Saturday, mainly south of Interstate 40. Strong wind gusts and brief heavy rain are the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 14, 4:24 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
424 PM CDT FRI JUL 14 2017
ARZ018-142215-
Greene AR-
424 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Southern Greene County in eastern Arkansas...
At 424 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Walcott, or near
Crowleys Ridge State Park, moving southeast at 10 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Greene County should monitor this storm closely.
LAT...LON 3608 9032 3607 9032 3607 9033 3605 9034
3602 9036 3599 9039 3597 9039 3597 9066
3602 9078 3618 9063
TIME...MOT...LOC 2124Z 297DEG 9KT 3607 9065
TLSJrSpecial weather statement, Jul 14, 4:38 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
438 PM CDT FRI JUL 14 2017
ARZ017-018-142215-
Greene AR-Lawrence AR-
438 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Western Greene County in eastern Arkansas...
Lawrence County in eastern Arkansas...
At 437 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Lynn to near Walcott. Movement was northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Greene and Lawrence Counties should monitor this
storm closely.
LAT...LON 3605 9135 3615 9093 3615 9081 3618 9081
3625 9049 3598 9052 3596 9072 3597 9085
3595 9086 3591 9136
TIME...MOT...LOC 2137Z 246DEG 38KT 3601 9119 3608 9073
TLSJrSpecial weather statement, Jul 14, 4:56 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Memphis TN 456 PM CDT FRI JUL 14 2017 TNZ088-142230- Shelby TN- 456 PM CDT FRI JUL 14 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT FOR... Central Shelby County in western Tennessee... At 456 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Frayser, or near Bartlett, moving northeast at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Shelby County should monitor this storm closely. LAT...LON 3511 9002 3524 9001 3528 8984 3511 8985 TIME...MOT...LOC 2156Z 224DEG 14KT 3519 8993
Special weather statement, Jul 14, 4:58 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Memphis TN 458 PM CDT FRI JUL 14 2017 ARZ018-026-028-142245- Greene AR-Craighead AR-Mississippi AR- 458 PM CDT FRI JUL 14 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... South central Greene County in eastern Arkansas... Eastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... At 458 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Monette, moving east at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Greene...eastern Craighead and northwestern Mississippi Counties should monitor this storm closely. LAT...LON 3600 9003 3571 9013 3571 9060 3600 9053 TIME...MOT...LOC 2158Z 285DEG 25KT 3593 9040
Local storm report, Jul 14, 5:54 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD RAVENDEN 36.24N 91.25W
07/14/2017 LAWRENCE AR PUBLIC
HIGH WATER COVERING STREETS IN RAVENDEN.
&&
JABSpecial weather statement, Jul 14, 5:59 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
559 PM CDT FRI JUL 14 2017
ARZ027-028-TNZ048-049-142345-
Poinsett AR-Mississippi AR-Tipton TN-Lauderdale TN-
559 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Eastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Southwestern Tipton County in western Tennessee...
West central Lauderdale County in western Tennessee...
At 559 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Keiser, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Poinsett...southwestern Mississippi...southwestern
Tipton and west central Lauderdale Counties should monitor this storm
closely.
LAT...LON 3570 9035 3570 9029 3576 9029 3580 9025
3573 8981 3540 9004 3541 9017 3542 9017
3543 9015 3544 9016 3545 9062
TIME...MOT...LOC 2259Z 291DEG 26KT 3568 9020The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:38 AM CDT | Special Weather Statement | MEG | Dyer | 37 min |
| Jul 14, 1:36 PM CDT | Areal Flood Advisory | MEG | Dyer, Lauderdale | 54 min |
| Jul 14, 2:02 PM CDT | Special Weather Statement | MEG | Hardin | 28 min |
| Jul 14, 2:12 PM CDT | Areal Flood Advisory | MEG | Hardin | 63 min |
| Jul 14, 2:22 PM CDT | Special Weather Statement | MEG | Decatur | 23 min |
| Jul 14, 2:24 PM CDT | Areal Flood Advisory | MEG | Decatur, Henderson | 66 min |
| Jul 14, 4:56 PM CDT | Special Weather Statement | MEG | Shelby | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.